Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 41, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 27, 2007, 12:56 AM HST for Kalawao County, Hawaii. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2007, 12:56 AM HST (10:56 UTC)
- Expired
- Oct 27, 2007, 8:03 PM HST
- In force
- 19 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 10.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 271056 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1256 AM HST SAT OCT 27 2007 ...STRONG WINDS ON HALEAKALA SUMMIT... .A STRONG HIGH FAR NORTHEAST OF THE ISLANDS IS PRODUCING STRONG...DEEP TRADE WINDS OVER THE ISLANDS. HIZ022-280000- /O.NEW.PHFO.WI.Y.0041.071027T1056Z-071028T0400Z/ HALEAKALA SUMMIT- 1256 AM HST SAT OCT 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY AFTERNOON. EAST WINDS OF 30 TO 39 MPH WILL BE BLOWING ON THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
2 follow-up statements
000 WWHW70 PHFO 272352 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 152 PM HST SAT OCT 27 2007 ...STRONG WINDS ON HALEAKALA SUMMIT... .A STRONG HIGH FAR NORTHEAST OF THE ISLANDS IS PRODUCING STRONG AND DEEP TRADE WINDS... HIZ022-281300- /O.EXT.PHFO.WI.Y.0041.000000T0000Z-071028T1400Z/ HALEAKALA SUMMIT- 152 PM HST SAT OCT 27 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY... THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM HST SUNDAY. EAST WINDS OF 30 TO 39 MPH WILL CONTINUE WITH HIGHER GUSTS TO 50 MPH ON THE HALEAKALA SUMMIT AREA UNTIL EARLY SUNDAY MORNING. STRONG WINDS WILL CAUSE POOR HIKING AND DRIVING CONDITIONS WITH WIND CHILL EXPECTED TO LOWER INTO THE MID 30S. EXERCISE CAUTION. $$
000 WWHW70 PHFO 280603 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 803 PM HST SAT OCT 27 2007 ...WIND ADVISORY IS CANCELLED... .WEAKENING HIGH PRESSURE NORTH OF THE ISLANDS IS CAUSING THE WINDS TO WEAKEN. HIZ022-280715- /O.CAN.PHFO.WI.Y.0041.000000T0000Z-071028T1400Z/ HALEAKALA SUMMIT- 803 PM HST SAT OCT 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER HALEAKALA SUMMIT HAVE DROPPED BELOW THE ADVISORY THRESHOLD OF 30 MPH. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 26, 8:30 PM HST, 4 hours 26 minutes earlier.
Area forecast discussion, Oct 26, 8:30 PM HST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI OCT 26 2007 .SYNOPSIS... HIGH PRESSURE NORTH OF THE ISLANDS WILL KEEP TRADE WINDS BLOWING THROUGH NEXT THURSDAY. THE TRADES WILL REMAIN LOCALLY BREEZY MOST OF THAT TIME BUT THEY MAY TAPER OFF A BIT NEXT TUESDAY. THE ATMOSPHERE WILL REMAIN FAIRLY DRY FOR THE NEXT SEVERAL DAYS SO NO HEAVY RAINFALL IS EXPECTED BUT SHOWERS MAY INCREASE SATURDAY NIGHT AS A CLOUD BAND MOVES OVER THE ISLANDS FROM THE NORTHEAST. THERE MAY BE A MORE SIGNIFICANT CHANGE IN THE WEATHER LATE NEXT WEEK AS A FRONT APPROACHES FROM THE NORTHWEST BRINGING UNSETTLED WEATHER. && .DISCUSSION... A SURFACE HIGH ABOUT 1600 MILES NORTHEAST OF THE ISLANDS HAS WEAKENED BY ABOUT 5 MB OVER THE PAST 24 HOURS...BUT IS STILL STRONG ENOUGH TO KEEP OUR TRADE WINDS LOCALLY BREEZY. THE HIGH...AND OUR TRADES...WILL GRADUALLY WEAKEN THROUGH TUESDAY. THE TRADE WINDS WILL STRENGTHEN AGAIN WEDNESDAY AS A NEW HIGH MOVES EASTWARD. SATELLITE IMAGERY SHOWS THAT CLOUDS HAVE INCREASED UPSTREAM OF THE ISLANDS OVER THE PAST SEVERAL HOURS. THESE CLOUDS WILL PRODUCE SOME SHOWERS...MAINLY OVER WINDWARD AREAS...AS THEY MOVE OVER THE ISLANDS IN THE TRADE-WIND FLOW. SATELLITE IMAGERY SHOWS AN EAST SOUTHEAST TO WEST NORTHWEST CLOUD BAND ABOUT 500 MILES UPSTREAM OF THE ISLANDS. THERE MAY BE A MORE NOTICEABLE INCREASE IN CLOUDS AND SHOWERS WHEN THAT CLOUD BAND REACHES THE ISLANDS SATURDAY NIGHT. THE ATMOSPHERE WILL REMAIN FAIRLY STABLE FOR THE NEXT SEVERAL DAYS...SO NO HEAVY RAINFALL IS EXPECTED. LATE NEXT WEEK A DEEP TROUGH ALOFT AND AN ASSOCIATED SURFACE FRONT WILL APPROACH THE ISLANDS FROM THE NORTHWEST. THE COMPUTER MODELS HAVE BEEN SHOWING THIS FOR THE PAST FEW DAYS BUT HAVE BEEN INCONSISTENT WITH THE DETAILS. IT LOOKS LIKE THE MODELS ARE NOW SETTLING IN ON A MORE CONSISTENT SOLUTION. TRADE WINDS WILL WEAKEN AS A SURFACE TROUGH FORMS OVER THE ISLANDS AHEAD OF THE APPROACHING FRONT. THE FRONT IS LIKELY TO WEAKEN TO A SHEAR LINE AND MOVE OVER THE ISLANDS SATURDAY EVENING BRINGING SHOWERS AND A RETURN OF TRADE WINDS. && .MARINE... AN EAST NORTHEAST SWELL GENERATED BY STRONG TRADE WINDS ABOUT 500 MILES UPSTREAM OF THE ISLANDS WILL REACH THE ISLANDS TOMORROW SO A HIGH SURF ADVISORY CONTINUES FOR EAST-FACING SHORES. TRADE WINDS REMAIN RATHER STRONG...SO A SMALL CRAFT ADVISORY...SCA... CONTINUES FOR ALL THE COASTAL WATERS. WE SHOULD BE ABLE TO DROP THE SCA FOR SOME AREAS STARTING SATURDAY BUT THE SCA WILL CONTINUE FOR WINDIER SPOTS THROUGH AT LEAST EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR EAST-FACING SHORES. SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS. && DONALDSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.